Open Access
April 2009 Portfolio choice with jumps: A closed-form solution
Yacine Aït-Sahalia, Julio Cacho-Diaz, T. R. Hurd
Ann. Appl. Probab. 19(2): 556-584 (April 2009). DOI: 10.1214/08-AAP552


We analyze the consumption-portfolio selection problem of an investor facing both Brownian and jump risks. We bring new tools, in the form of orthogonal decompositions, to bear on the problem in order to determine the optimal portfolio in closed form. We show that the optimal policy is for the investor to focus on controlling his exposure to the jump risk, while exploiting differences in the Brownian risk of the asset returns that lies in the orthogonal space.


Download Citation

Yacine Aït-Sahalia. Julio Cacho-Diaz. T. R. Hurd. "Portfolio choice with jumps: A closed-form solution." Ann. Appl. Probab. 19 (2) 556 - 584, April 2009.


Published: April 2009
First available in Project Euclid: 7 May 2009

zbMATH: 1170.91364
MathSciNet: MR2521879
Digital Object Identifier: 10.1214/08-AAP552

Primary: 60J75 , 62P05
Secondary: 93E20

Keywords: closed-form solution , factor models , jumps , Merton problem , Optimal portfolio

Rights: Copyright © 2009 Institute of Mathematical Statistics

Vol.19 • No. 2 • April 2009
Back to Top